Freaking out

by Tammy
(Florida)

I have been off and on very small doses of Progesterone (bio-identical) RX from Dr. for about a year now, nothing consistent. I suffer from GAD and first went to my Dr for these symptoms, plus wieght gain insomnia, weepyness, anger, alot of PMS type symptoms. She first wants to diagnose me with hyperthyroid due to auto-immune syptoms that I only get around my period (swollen red eyes), puts me on Armour and I freak out and have major anxiety attacks from that Rx so off that. Then progesterone that did stop the migraine headaches, then anti depressants.

I never felt right. I stopped everything and just suffered with major PMS a week to 12 days prior to my very regular (but heavy) periods that comes every 25 to 28 days and lasts for 3 days with major clotting. I know that my anxiety, shaking, crazy thoughts, foggyness, emotional, anger/guilt crying is hormonal. My saliva test came back with hardly any progesterone, a bit low in estrogen and testosterone and I got a RX for bioidentical mix of the 3. After about a week I suffered from major TMJ and found a website that explained a connection between HR estrogen and TMJ. I stopped the HRT and after about a week I felt better again, however, my PMS and anxiety (for no reason) was still there.

I ordered your cream and have started using it for the last 3 nights, I have been sleeping great but I am about to jump out of my skin. I take it at night before bed about 1/2 tsp and I wake up foggy and jittery. By the end of the day I am having waves of anxiety, literally shaking and tingling fingers, lips and toes, angry and weepy. HELP! I am at my wits end, please give me some advice.

My Dr gave me RX for oral progesterone and Xanax, which I hate to take, I am very sensitive to any chemical and try to keep my intake of them to a minimum. I feel like I will never get better. I can't stand living like this. By the way I am a single mom with three kids and have a ton of stress just to add to all of this. But this is also the reason why I need my health back. I hope you can help. This has been going on for 2-3 years now and my blood work says I am not even close to menopause. I am 43. Thank you for any advice you can give me :)

Comments for Freaking out

Click here to add your own comments

May 05, 2010
Freaking out
by: Wray

Hi Tammy. Stress has caused your neurotransmitters to drop, one of the first is GABA. A lack of GABA leads to anxiety, panic attacks, nervousness etc. Serotonin has dropped too, this leads to anxiety, depression, insomnia, anger etc. Stress causes progesterone to drop sharply, but progesterone activates the GABA receptor sites, which in turn helps to calm us, preventing anxiety and panic attacks. So a lack of progesterone adversely affects GABA levels. Progesterone also raises serotonin levels slightly, so is excellent for depression, anger, insomnia. With a drop in progesterone, oestrogen rises, as there is nothing to suppress it. The symptoms you are now experiencing using the cream are due to progesterone activating the oestrogen receptor sites, so making oestrogen the dominant hormone. Please see here. Oestrogen is an excitatory hormone so making anxiety etc worse. This needs to be suppressed before the symptoms resolve. Progesterone does do this, but the phase you're going through has to be worked through before it helps. Please use the cream at least twice a day, progesterone levels drop too quickly if used once a day. In your case using it hourly would help. You also need to use more cream, the 1/2 tsp will not be sufficient, please double the amount you're using, you might need more. Oral progesterone is the least efficient method of using it, please see here. And here.

Xanax is a benzodiazepine drug, these can be addictive, please try to avoid taking it. You need more help than just progesterone, we do have a web page on anxiety, which gives a list of nutrients that all help with anxiety, depression, panic attacks etc, please see here. Take care, Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...